Medical Questions > Mental Health > Schizophrenia Forum

serious schizophrenia

Must Read
Schizophrenia is a lifelong brain disorder. But how do doctors define it? And is there a cure?...
What causes schizophrenia? And what are the risks of developing this treatable mental illness?...
The first signs of schizophrenia may be difficult to identify. Learn the most common signs and symptoms of schizophrenia and know when to ask for medical help....
my friend julia has a son, tim who is 18 and he has been diagnosed with schizophrenia for about a year. They have been giving him risperdal without him knowing, because he is extremely stubborn and thinks that he can cure it by himself by simply eating well, so there is no choice but to hide it in his juice every morning and night. My friend julia believes in orthomolecular psychiatry wich consists in taking niacin and vitamin c to cure schizophrenia, but tim also refuses to take that as well, and julia thinks that it wouldn't be a good idea to also hide it in his juice as the risperdal. I also think that is a good idea; he need to know that he is taking the vitamins. Over the last 6 months Julia started tapering the pill and was already by less than half when three days ago, it started getting serious. Since they diagnosed tim with skitzo he always had a very slurred speech and couldn't express himself and said that he heard voices. with risperdal the effects lightened but still occured, but three days ago the effects worsened and every time he walked he would stop for 30 seconds and just stood there. two days ago I got a call from Julia saying that tim was worse than ever and that he couldn't move or talk and couldn't drink or eat. he was just like a statue breathing and staring. I went to see him for myself and it was horrible. He wouldn't speek a word or would'nt even move. And the worst part was that julia could'nt give him the risperdal since he wouldn't drink. today Julia called me to tell me that rim was still really bad, but that he had taken the juice with the pill in it but that he still wasn't moving, talking, etc.. Julia is really deperate right now and any help or advice or anything would be greatly appreciated.
Did you find this post helpful?
|

replied August 9th, 2008
Extremely eHealthy
I'm not a doctor, but I know a little bit about medications. If she can just stick with giving him the meds every day, Tim's symptoms will get a little better. Some meds need to build up in our bodies (oversimplification) so it takes a while to work. Hopefully soon he will be back at least to where he was before Julia started tapering down his dose.

Why did she do that, btw?
|
Did you find this post helpful?

replied August 10th, 2008
why did she taper the pill? I don't understand, why not?
|
Did you find this post helpful?

replied August 10th, 2008
Extremely eHealthy
This young man sounds like he is in a catatonic state. This is not something that should be taken lightly and requires medical attention. I would suggest that your friend have her son taken to a hospital with a psych unit for treatment. His behavior with stopping for 30 seconds and just standing and staring sounds like a partial complex seizure. This needs to be addressed as well. I hope your friend will get her son the medical attention he needs.
|
Did you find this post helpful?